frozengardener57 said:I could really use some encouragement right now.
I’ve used Lexapro before, so I know what those initial side effects feel like, but they always hit me hard—and this time, they are even more brutal. It honestly feels like I'm being punished because I have a habit of stopping the medication as soon as I start feeling better after a couple of months.
I am currently on my 8th dose of 7.5 mg, and I'm supposed to bump up to 10 mg tomorrow.
I am absolutely losing it. All that initial anxiety—which is why I'm taking this in the first place, since I don't have depression... yet—has just skyrocketed. If I didn't have Xanax, I think I would actually lose my mind.
And the insomnia! Lately, I’m only getting about one to four hours of sleep per night.
I wake up in a state of pure dread and panic, with tingling sensations and hot flashes all over my body, and my head is just throbbing.
I realize this is expected and that it’s way too early for the medicine to actually kick in, but this is truly terrifying.
What has your experience been like with this? Were you even able to function at work during this phase?
Whenever I switched to a new antidepressant, I usually timed it around my summer vacation—otherwise, things would get messy—though there were two specific ones that actually clicked for me pretty quickly, even within a week or two.
I also had a bad run with Lexapro—could barely stick with it for three weeks because the side effects were just as persistent, so my therapist and I decided to pull the plug on it.
The thing I wanted to ask is, when was the first time you took this kind of med, and how long did it last? I ask because if a lot of time has passed since then, brain chemistry changes—so it's possible the same med might not work for you a second time, though don't hold me to that; it's not a rule, just a possibility.
I don't need to tell you that stopping an antidepressant just because you felt better was a mistake, right? That's often when things take a turn for the worse, especially if you aren't pairing the meds with regular psychotherapy, which is absolutely vital.
If you can afford to take some sick leave, you should definitely do it.
Your body is having some really intense reactions, but it makes me wonder what else has been going on in your life lately.
Of course you can't function without sleep, but just a heads-up: Xanax, like other benzos, isn't recommended for long-term use beyond three weeks because of how addictive they are.
If I were you, I'd call my psychiatrist immediately, lay everything out, and see what they recommend.
Sending you good vibes—I know all too well how grueling the insomnia and side effects can be when transitioning to a new (or old) antidepressant!🙂👍